Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes heavy vaginal bleeding after taking Plan-B?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13281 Questions

default
Posted on Tue, 14 Mar 2017 in Women's Health
Question: Had surgical abortion two weeks ago today. Last weekend I messed around with a friend & although we didn't have intercourse I got nervous & took plan b Monday night. Wednesday night I started bleeding heavily with cramping & have continued to have bright red bleeding since. Should I be worried? Did I seriously mess up my body? Help.
doctor
Answered by Dr. Rakhi Tayal 22 minutes later
Brief Answer:
Due to plan B.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.

The bleeding that started after taking Plan B was a withdrawal bleeding which is a common side effect of plan B. In case the bleeding continues for more than 7 days then you can consult a gynecologist for hormonal tablets to stop the bleeding. Your next periods may also be delayed due to the pill.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.

Regards.
Dr. Rakhi Tayal.

For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rakhi Tayal 1 hour later
Okay - so the bright red color of the blood should not be a concern? Thank you for your answer.
doctor
Answered by Dr. Rakhi Tayal 44 minutes later
Brief Answer:
No.

Detailed Answer:
Hello.
Thanks for writing again.
Withdrawal bleeding is always bright red in color. No need to worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures

Recent questions on  Abortion

doctor1 MD

1.Sir in 3 months 15 days sir she will taking a medecine for abortion after the bleeding sir? what happen when the phitus is still on? she will need a raspa sir? even the phitus is not yet go out on her vigina sir please answer this question sir 2. Sir just to make sure if she taking a medicine for abortion and shes bleeding and the phitus comeout theres no raspa? 3. and what happen if the medecine doesnt work on her what happen to the baby? and to my girlfriend?

doctor1 MD

My daughter had an abortion seven weeks ago and is still bleeding and clotting. She has been to her gynocologist with these issues but still is having the problem. She had an ultrasound and blood work done to see if she was still pregnant or had pregnancy tissue left in her uterus. The doctornsaid she is fine and the bleeding will stop. Some times it stops but when least expected she will bleeds through her clothes profusely. Her tampon comes out and so does large clots with bright red blood. It is not her period! She is seeing her doctor tomorrow for more answers to this issue. Could there have been damage to her uterus during the abortion? I think her doctor wants to do an abalation? /D&C? Do you think this is the answer or do you have any other recommendations. She can t live a normal life at the moment because of this excessive and unpredictable bleeding. Thank you for your help.

doctor1 MD

Hi doctor I had a medical abortion of 5 weeks last month 21 but still my bleeding is not yet stoped last week I dis a scan their was few particles remaining but recently I had a bleeding of small tissue of blood so plz guide me wat should I do r guide me some medicine

doctor1 MD

i just had a miscarriage...the baby supposed to be @11 weeks, but my doctor says the baby stops growing on the 8 weeks and 6 days. had severe bleeding and doctor says no need for d&c as the uteral lining is already clean when it was scanned by ultrasound. 5 days had passed, i am still having lower abdomenal pain, and it is more painfull whenever i am passing stool. is this normal? hope to hear your expert opinion. thanks

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to abort this pregnancy . We consulted a doctor and he has given 6 tablets for 10 days most of which is...

doctor1 MD

Best brand for copper t wen multiload goes for a failure ???